NAX - side effects?

Hi there

I have been taking NAX (under Dr P's advice) for around a week now. I am not diagnosed by GP but had low levels of thyroid in my urine, tested after seeing Dr P, and have nearly every symptom of hypothyroidism.

However I was wondering if anyone else has had side effects from NAX. I get very spaced out after taking it (currently taking 2 first thing in the morning), I feel more tired, my vision seems more blurry than normal (always a bit blurry when I am tired anyway), I feel very thirsty and got headaches the first few days though that isn't as bad now. None of the symptoms are any more debilitating that the ones I have already, just different or a bit worse.

I will contact Dr P if the symptoms continue but just wanted to give it a bit more time and see if anyone has experienced these kinds of symptoms in the meantime.


7 Replies

  • Many people are told to start NAX very gradually, sometimes 1/14 tablet for a week, then slowly raise to half, to one. Two pills suddenly can be a lot. Maybe stop them and start again after a few days, with a half? Then after a week or two, raise to three quarters, then to one whole pill? Slowly.


  • Not everyone gets on with them.

  • I started NAX after seeing Dr P. I did not get on with them at all. I reduced my dose, started again and then bought the lesser strength Nutri Adrenal - I still continued to have side effects x

  • i split mine throughout the day e.g. with breakfast and lunch. I do not take 2 at once as it doesn't agree.

  • Thanks all. I will try splitting them one at breakfast then one at lunch. And next time i up them I will do half at a time. i have been getting very cold and shaky in the afternoons too which I forgot to mention so maybe taking one later at lunch might help through the afternoon.



  • I have been taking 2 NAX a day for approx 2 weeks now plus 2 Nutri Thyroid. I felt ok initially but now appear to have similar symptoms to you, dry mouth and bad headaches. I think I will split my dose and let you know how I get on

  • Yes please do let me know. I have increased now to 3 and I don't seem any worse but still getting dizziness and nausea though nausea settled a bit. MP x

You may also like...